MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 18"(45CM) 6-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 18"(45CM) 6-0 BLK; SUTURE, NONABSORBABLE, SILK
Catalog Number 706G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: procedure name? permanent coronary ligations.This suture was used to close skin incisions.What do you mean by suture is brittle? sutures breaks intra-op during use on mice.Did the suture break intra-op- during use on patient? yes.When was it noticed the "suture break with a slight force"? while doing surgeries on the very first animal of this cohort.Tried 3 different sutures and all had the same result.Pre-op- before use on patient or intra-op- during use on patient? intra-op- during use on patient while tying a knot to close skin incisions.
 
Event or Problem Description
It was reported that a mouse underwent a surgical procedure on an unknown date and suture was used.The suture was very brittle and prone to break with slight force.The suture broke during use.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.

Brand Name
SILK SUTURE 18"(45CM) 6-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8269095
Report Number2210968-2019-78539
Device Sequence Number2126270
Product Code GAP
UDI-Device Identifier10705031008724
UDI-Public10705031008724
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number706G
Device Lot NumberME6911
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/02/2019
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date02/20/2019
Patient Sequence Number1